Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 9, 2007, 3:27 PM EDT for Randolph County, Indiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2007, 3:27 PM EDT (19:27 UTC)
- Expired
- Aug 9, 2007, 4:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 118 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:45 PM EDT | TSTM WND DMG | 4 S Winchester, IN | NUMEROUS TREES DOWNED BETWEEN STATE ROAD 1 AND US HWY 27 AND BETWEEN COUNTY ROAD 300S AND 600S. ALSO DAMAGE TO WALL OF A FARMHOUSE AT 2886W 300S. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1945 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 091927
SVRIND
INC135-092015-
/O.NEW.KIND.SV.W.0052.070809T1927Z-070809T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 PM EDT THU AUG 9 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 415 PM EDT
* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MODOC...OR ABOUT 13 MILES
SOUTHEAST OF MUNCIE...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WINCHESTER BY 350 PM EDT...
LYNN BY 355 PM EDT...
UNION CITY BY 410 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 4002 8482 4001 8501 4002 8521 4019 8522
4021 8481
TIME...MOT...LOC 1927Z 270DEG 21KT 4010 8515
$$2 follow-up statements
000
WWUS53 KIND 091948
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EDT THU AUG 9 2007
INC135-092015-
/O.CON.KIND.SV.W.0052.000000T0000Z-070809T2015Z/
RANDOLPH-
348 PM EDT THU AUG 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN RANDOLPH COUNTY...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LYNN...OR ABOUT 19
MILES NORTH OF CENTERVILLE...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LYNN BY 355 PM EDT...
UNION CITY BY 415 PM EDT...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4001 8501 4001 8510 4002 8510 4002 8514
4018 8515 4021 8481 4002 8482
TIME...MOT...LOC 1948Z 269DEG 15KT 4009 8498
$$000
WWUS53 KIND 092014
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 PM EDT THU AUG 9 2007
INC135-092024-
/O.EXP.KIND.SV.W.0052.000000T0000Z-070809T2015Z/
RANDOLPH-
414 PM EDT THU AUG 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH COUNTY
EXPIRES AT 415 PM EDT...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE.
LAT...LON 4001 8501 4001 8510 4002 8510 4002 8514
4018 8515 4021 8481 4002 8482
TIME...MOT...LOC 2014Z 269DEG 15KT 4009 8484
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:40 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 9, 1:40 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 140 PM EDT THU AUG 9 2007 DISCUSSION... TONIGHT...MAIN ISSUE TONIGHT WILL BE ONGOING TSRA AND THEN OVERNIGHT LOWS. SURFACE BOUNDARY WAS CLEAR ON VIS SAT AND IN SURFACE OBSERVATIONS. MOS POPS ARE VERY LOW FOR TONIGHT BUT WILL GO WITH SCATTERED TSRA ALONG AND SOUTH OF THE AFOREMENTIONED SURFACE BOUNDARY WHICH AT 18Z WAS ROUGHLY FROM FWA TO HUF. THE ACTUAL COLD FRONT WAS BACK OVER CENTRAL IOWA AND WAS EVIDENT IN AFTERNOON TEMPERATURES AND CU FIELD. 12Z MOS OVERNIGHT LOWS SEEM A BIT COOL. LOOKING UPSTREAM YOU HAVE TO GO UP INTO SOUTHERN MN TO SEE DEWPOINTS IN THE UPPER 60S. THIS MAY TAKE UNTIL NEAR OR JUST AFTER SUNRISE TO GET HERE SO WILL RAISE MOS LOWS A FEW DEGREES. && .EXTENDED DISCUSSION...FRIDAY AFTERNOON THROUGH THURSDAY FOR FRIDAY AFTERNOON THE MAIN POINT OF INTEREST WILL BE IF TEMPERATURES DROP BELOW 90 AT INDIANAPOLIS. HIGH PRESSURE WILL BUILD INTO INDIANA. LOOKING AT THE PREVIOUS RUNS THE GFS TAKES A JUMP IN THE TEMPERATURE TOMORROW AFTER BEING CONSISTANT THE PREVIOUS 2 RUNS. IT IS ALSO THE WARMEST. THE ETA AND NGM HAVE BEEN MORE CONSISTANT. ALL THE MODEL SOUNDINGS SHOW A WEDGE OF HIGH RH AROUND 800 MB. SO WILL GO TOWARD THE MIDDLE OF THE FCST WITH HIGH FROM UPPER 80S NORTH TO LOWER 90S SOUTH. DEW POINTS WILL DROP OFF INTO THE UPPER 60S SO IT WILL BE MORE COMFORTABLE. WITH THESE CONDITIONS A HEAT ADVISORY WILL NOT BE REQUIRED. ON SATURDAY AND MOST OF SUNDAY THE HIGH PRESSURE WILL BE THE DOMINATING FACTOR. MODELS DO SHOW A WARMING TREND AT 850 MB. THE GREATEST IS THE GFS WITH AN INCREASE OF 3C FROM FRIDAY. THE NAM DOES SHOW SOME WARMING BUT NOT AS GREAT. THERE WILL BE MUCH LOWER HIGH LEVEL MOISTURE WHICH WILL GIVE MORE SUNSHINE. THIS WILL HELP WITH INCREASING TEMPERATURES. WILL GO WITH TEMPS A FEW DEGREES WARMER THEN FRIDAY. THE HIGH PRESSURE WILL SLIP TO THE EAST ON SUNDAY. WITH THE FLOW SHIFTING TO THE SW TEMPERATURES WILL CONTINUE TO INCREASE SOME. HIGHS WILL TOP OUT IN THE LOWER TO MIDDLE 90S. THE NEXT WEATHER FACTOR WILL BE THE EFFECT A FRONT MOVING IN FROM THE N WILL HAVE ON INDIANAS WEATHER. THIS SYSTEM IS MUCH LIKE THE ONE THAT HAS BEEN OVER INDIANA THE PAST WEEK. THE FRONT WILL BECOME STATIONARY OVER NORTHERN INDIANA. WITH THE UPPER LEVEL MOISTURE BEING LIMITED THE FRONT WILL GIVE ENOUGH INSTABILITY TO CAUSE ISOLATED MAINLY AFTERNOON THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ON THURSDAY THE FRONT WILL MOVE TO THE NORTH. WITH HIGH PRESSURE THEN MOVING IN THIS WILL GIVE A DRY END OF THE WEEK. HIGH TEMPERATURES WILL REMAIN IN THE 90S. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR INZ021-028>031-035>049-051>057-060>065-067>072. && AVIATION/TONIGHT PERIOD...SALLY PUBLIC...HAINES
Hazardous weather outlook, Aug 9, 4:44 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 444 AM EDT THU AUG 9 2007 INZ021-028>031-035>049-051>057-063>065-072-100845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 444 AM EDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL ALSO BE A HAZARD IN THESE STORMS. SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 4 PM EDT (3 PM CDT) TODAY AS A COLD FRONT PUSHES INTO THE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL INDIANA WITH THE GREATEST THREAT IN AREAS NORTHEAST OF A SEYMOUR TO ROCKVILLE LINE. THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING AND EXIT THE AREA BY MIDNIGHT. VERY HOT AND HUMID WEATHER WILL CONTINUE INTO EARLY EVENING. AFTERNOON TEMPERATURES WILL TOP OUT IN THE LOW TO MID 90S. THIS WILL COMBINE WITH THE HIGH HUMIDITY LEVELS TO PRODUCE HEAT INDEX VALUES TO NEAR 105 DEGREES THIS AFTERNOON AND EARLY EVENING. A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL INDIANA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT AND HUMID WEATHER IS EXPECTED TO RETURN TO CENTRAL INDIANA BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM EDT (3 PM CDT). && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>062-067>071-100845- SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 444 AM EDT THU AUG 9 2007 /344 AM CDT THU AUG 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 4 PM EDT (3 PM CDT) THIS AFTERNOON. THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS GUSTS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. A FEW STORMS COULD REACH SEVERE LIMITS...WITH DAMAGING WINDS THE GREATEST THREAT. DANGEROUSLY HOT AND HUMID WEATHER WILL CONTINUE TODAY ACROSS CENTRAL INDIANA. AFTERNOON TEMPERATURES WILL BE NEAR 100 DEGREES. THIS WILL COMBINE WITH THE HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES THIS AFTERNOON AND EARLY EVENING. A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT AND HUMID WEATHER WILL RETURN TO SOUTH CENTRAL INDIANA BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
In the hours before
Special weather statement, Aug 9, 3:14 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 314 PM EDT THU AUG 9 2007 INZ042-092000- RANDOLPH- 314 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORM MOVING THROUGH... A STRONG THUNDERSTORM WILL MOVE EAST ACROSS AREAS OF RANDOLPH COUNTY THROUGH 400 PM EDT. THE STRONGEST PART OF THE STORM LOOKS TO IMPACT AREAS BETWEEN STATE ROAD 32 AND US HIGHWAY 36. THIS STORM WILL PRODUCE VERY HEAVY RAIN...WIND GUSTS OVER 35 MPH...AND PERHAPS SOME HAIL. RAINFALL AMOUNTS WILL EXCEED AN INCH IN SOME LOCATIONS.
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.